MAUDE Adverse Event Report: NUVASIVE, INCORPORATED STIMULATION?DISSECTION INSTRUMENTS; STIMULATION, NERVE

NUVASIVE, INCORPORATED STIMULATION?DISSECTION INSTRUMENTS; STIMULATION, NERVE
Model Number 2029950
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned as the device was disposed of at the user facility and no image or data could be provided confirming to the event.No adverse patient consequences or injuries were reported.No root cause could be provided as result of the lack of information provided.However review of the reported event suggest intermittent contact related to technique, cabling connections and/or skin to device conductivity.No additional investigation can be completed.Label review ".Warning: if system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system." ".Inspect all system components and packaging for damage before use.Do not use sterile components if packaging is opened or damaged.If components are visibly damaged, do not use the system." ".The nvm5 system is to be used only as an adjunct to medical judgment and appropriate surgical practices.Dilator insertion and advancement should be conducted only after careful analysis of radiographic images of the operative target area.While a positive emg detection by the nvm5 system can be associated with a high level of certainty that a nerve is in close proximity to the dilator tip, the absence of such an emg detection cannot be construed as a certain indication that no nerves are close to the dilator tip.Do not advance dilator probes until all available data have been considered.Do not advance the dilator faster than the rate of update of detection data." ".Pre-operative warnings - the methods of use of instruments are to be determined by the user¿s experience and training in surgical procedures.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.".Inspect all components for damage before use.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Method of use - please refer to the nvm5 system product reference manual (doc #(b)(4)) for use of the entire system (software, camera, and accessories).Refer to the instructions for use accompanying other nuvasive devices for proper use of these devices.
 
Event or Problem Description
On (b)(6) 2022 a patient underwent a lateral interbody fusion procedure on unknown levels of the spine.During the procedure one of the neuro monitoring dilators was experiencing result inconsistencies.The issue was fixed with redocking which resulted in a small surgical delay.The surgery was completed with no adverse consequences to the patient involved.
 
Event or Problem Description
This is a duplicate of report 2031966 - 2022 - 00223 and follow up report 2031966 - 2022 - 00223 details on sec h10.
 
Additional Manufacturer Narrative
Patient identifier (b)(6) reported under fda report 2031966 - 2022 - 00222 is the same as patient and event previously reported and investigated under patient identifier (b)(6) fda report 2031966 - 2022 - 00223 main with i follow up report.The same event was accidently reported twice this file can be redacted and reference fda report 2031966 - 2022 - 00223 for completed investigation.

Brand Name
STIMULATION?DISSECTION INSTRUMENTS
Common Device Name
STIMULATION, NERVE
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key15670610
Report Number2031966-2022-00222
Device Sequence Number20448628
Product Code ETN
UDI-Device Identifier00887517170606
UDI-Public887517170606
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2025
Device Model Number2029950
Device Lot Number2035808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose